# SDR 2024F00194

- Difficulty date: August 2, 2024
- Submitted: August 19, 2024
- Operation: General aviation
- Aircraft: N4444Z
- Make and model: Dhav DHC2MKI
- Aircraft serial: 1307
- Aircraft time: 28,316 hours
- Engine: Pwa R985AN14B
- Engine time: 11,283 hours
- Propeller: Hartzl HCB3R304
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 71166
- Condition: None
- Location: Engine
- Part time: 11,283 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: E, B, A

## Discrepancy

PILOT REPORTED:  NORMAL: WEIGHT AND BALANCE CHECK, PREFLIGHT, FUELING (35 FRNT 35 CTR 05 REAR) PAX LOADING/BRIEFING, TAXI FOR SE DEPART, AND RUN UP. PREFLIGHT CHECKLIST: FUEL SELECTOR CTR TANK, FLAPS AND TRIM SET TO TAKEOFF, WATER RUDDERS RETRACTED, CARB HEAT 1/2 SELECTED CLEARED BY TOWER FOR SE WITH E OPTION DEPARTURE NORMAL TO RUN, AIRBORNE PRIOR TO THE ISLAND, POWER AND RPM REDUCED TO CLIMB AND ESTABLISH 150/MIN.  INTO LAKE SPENARD AT 200 FT ALT, ENGINE BEGAN TO RUN ROUGH FOLLOWED IMMEDIATELY BY DISTINCT COUGH/CHUG, LOSS OF POWER FOLLOWED.  STRAIGHT AHEAD IS LAKE FRONT HOTEL. I DESCENDED LEFT (PULLED THE MIXTURE) AND HEADED FOR THE NORTH SHORE OF LAKE SPENARD AND THOUGHT I WOULD BE ABLE TO LAND AND STOP IN THE RAPIDLY DISAPPEARING WATER. HOWEVER, THE REALITY OF A STRONG 1/4 TAILWIND QUICKLY BECAME APPARENT AND I PUSHED THE NOSE FOR A STEEPER DECENT (I NEEDED TO GET ONTO THE WATER ASAP) AND WHAT I KNEW WOULD BE A HARD WATER LANDING.  I HIT AND BOUNCED BACK INTO THE AIR BUT THIS DISSIPATED MUCH SPEED AND ENERGY.  I LANDED AGAIN 50 FT FROM THE SHORE AND AIMED FOR THE ONLY SLIP ON THE NORTH SIDE THAT WAS CURRENTLY UNOCCUPIED. WE RAN UP ON THE DOCK AT APPROX 25 MPH, THE LEFT FLOAT RAN OVER A PARTLY SUBMERGED CONCRETE TIE DOWN, THE LEFT WING TIP HIT A BIRCH TREE; THESE TWO ACTIONS SPUN THE AIRPLANE 90 DEG LEFT. NOW FULLY OUT OF THE WATER WE SKIDDED SIDEWAYS FOR 5 FT. THIS ACTION BENT THE SPREADER BARS AND ROLLED THE RIGHT FLOAT UNDER. WHEN WE STOPPED SKIDDING, I PULLED THE MAIN FUEL CUTOFF LEVER AND ASKED IF THERE WERE ANY INJURIES. DOORS WERE OPENED BY CONCERNED BYSTANDERS AND EGRESS BEGAN. I SPOKE ON THE RADIO WITH LHD TOWER.
